Alert archive / South Carolina / Wind Advisories in 2017

Wind Advisory 2, NWS Wilmington, NC

September 10, 20176 counties in North Carolina; 8 counties in South Carolina

NWS Wilmington, NC issued this wind advisory at Sep 10, 2017, 3:44 AM EDT for 6 counties in North Carolina; 8 counties in South Carolina. It took effect at Sep 11, 2017, 2:00 AM EDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Sep 10, 2017, 3:44 AM EDT (07:44 UTC)
In effect from
Sep 11, 2017, 2:00 AM EDT
Expired
Sep 12, 2017, 2:00 AM EDT
In force
24 hr
Issued by
NWS Wilmington, NC

Counties Bladen County, NC, Brunswick County, NC, Columbus County, NC, New Hanover County, NC, Pender County, NC, Robeson County, NC, Darlington County, SC, Dillon County, SC, Florence County, SC, Georgetown County, SC, Horry County, SC, Marion County, SC, Marlboro County, SC, Williamsburg County, SC

The radar

The Wilmington radar (KLTX), 59 km from the middle of the area, began a volume at 07:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 7.7 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2017-09-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2017-09-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1706 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

617 
WWUS72 KILM 100744
NPWILM

URGENT - WEATHER MESSAGE
National Weather Service Wilmington NC
344 AM EDT Sun Sep 10 2017

...Strong winds expected tonight and Monday...

NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-102000-
/O.NEW.KILM.WI.Y.0002.170911T0600Z-170912T0400Z/
Robeson-Bladen-Columbus-Inland Pender-Coastal Pender-
Inland New Hanover-Coastal New Hanover-Inland Brunswick-
Coastal Brunswick-Marlboro-Darlington-Dillon-Florence-Marion-
Williamsburg-Inland Horry-Coastal Horry-Inland Georgetown-
Coastal Georgetown-
Including the cities of Lumberton, Elizabethtown, Bladenboro, 
Whiteville, Tabor City, Chadbourn, Lake Waccamaw, Burgaw, 
Surf City, Wilmington, Masonboro, Myrtle Grove, Ogden, 
Carolina Beach, Seagate, Boiling Spring Lakes, Leland, Shallotte,
Oak Island, Long Beach, Southport, Sunset Beach, Bennettsville, 
McColl, Hartsville, Darlington, North Hartsville, Dillon, 
Florence, Marion, Mullins, Kingstree, Conway, Red Hill, 
Myrtle Beach, Socastee, North Myrtle Beach, Garden City, 
Little River, Andrews, Georgetown, and Murrells Inlet
344 AM EDT Sun Sep 10 2017

...WIND ADVISORY IN EFFECT FROM 2 AM MONDAY TO MIDNIGHT EDT
MONDAY NIGHT...

The National Weather Service in Wilmington has issued a Wind
Advisory, which is in effect from 2 AM Monday to midnight EDT
Monday night.

* Winds...East 25 to 35 mph with gusts up to 50 mph across
  northeast South Carolina, and 20 to 30 mph with gusts up to 45
  mph across southeast North Carolina.

* Timing...Strong winds between Hurricane Irma to the south and
  high pressure to the north will develop late tonight across
  northeast South Carolina, and increase while expanding north
  through Monday. The strongest winds are expected during the
  daylight hours of Monday.

* Impacts...Weak trees and tree limbs could be blown down. Larger
  trees could be uprooted in moist soils. Isolated power outages
  are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds over 30 mph or gusts
over 45 mph are expected. Winds this strong can make driving 
difficult...especially for high profile vehicles. Use extra 
caution.

Secure any loose outside furniture and exercise caution doing any
outside activities.

&&

$$

17
6 follow-up statements
002 
WWUS72 KILM 101927
NPWILM

URGENT - WEATHER MESSAGE
National Weather Service Wilmington NC
327 PM EDT Sun Sep 10 2017

...Strong winds expected late tonight into late Monday...

NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-110400-
/O.CON.KILM.WI.Y.0002.170911T0600Z-170912T0400Z/
Robeson-Bladen-Columbus-Inland Pender-Coastal Pender-
Inland New Hanover-Coastal New Hanover-Inland Brunswick-
Coastal Brunswick-Marlboro-Darlington-Dillon-Florence-Marion-
Williamsburg-Inland Horry-Coastal Horry-Inland Georgetown-
Coastal Georgetown-
Including the cities of Lumberton, Elizabethtown, Bladenboro, 
Whiteville, Tabor City, Chadbourn, Lake Waccamaw, Burgaw, 
Surf City, Wilmington, Masonboro, Myrtle Grove, Ogden, 
Carolina Beach, Seagate, Boiling Spring Lakes, Leland, Shallotte,
Oak Island, Long Beach, Southport, Sunset Beach, Bennettsville, 
McColl, Hartsville, Darlington, North Hartsville, Dillon, 
Florence, Marion, Mullins, Kingstree, Conway, Red Hill, 
Myrtle Beach, Socastee, North Myrtle Beach, Garden City, 
Little River, Andrews, Georgetown, and Murrells Inlet
327 PM EDT Sun Sep 10 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM MONDAY TO MIDNIGHT
EDT MONDAY NIGHT...

* Winds...East winds increasing to 25 to 35 mph with gusts of 45 
  to 50 mph.

* Timing...The strongest winds are expected from late Monday
  morning through Monday evening.

* Impacts...Weak trees and tree limbs could be blown down. Larger
  trees could be uprooted where heavy rain falls. Isolated power 
  outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds over 30 mph or gusts
over 45 mph are expected. Winds this strong can make driving
difficult...especially for high profile vehicles. Use extra
caution.

Secure any loose outside furniture and exercise caution doing any
outside activities.

&&

$$

TRA
686 
WWUS72 KILM 110354
NPWILM

URGENT - WEATHER MESSAGE
National Weather Service Wilmington NC
1154 PM EDT Sun Sep 10 2017

...Strong winds expected through Monday...

NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-111200-
/O.CON.KILM.WI.Y.0002.170911T0600Z-170912T0400Z/
Robeson-Bladen-Columbus-Inland Pender-Coastal Pender-
Inland New Hanover-Coastal New Hanover-Inland Brunswick-
Coastal Brunswick-Marlboro-Darlington-Dillon-Florence-Marion-
Williamsburg-Inland Horry-Coastal Horry-Inland Georgetown-
Coastal Georgetown-
Including the cities of Lumberton, Elizabethtown, Bladenboro, 
Whiteville, Tabor City, Chadbourn, Lake Waccamaw, Burgaw, 
Surf City, Wilmington, Masonboro, Myrtle Grove, Ogden, 
Carolina Beach, Seagate, Boiling Spring Lakes, Leland, Shallotte,
Oak Island, Long Beach, Southport, Sunset Beach, Bennettsville, 
McColl, Hartsville, Darlington, North Hartsville, Dillon, 
Florence, Marion, Mullins, Kingstree, Conway, Red Hill, 
Myrtle Beach, Socastee, North Myrtle Beach, Garden City, 
Little River, Andrews, Georgetown, and Murrells Inlet
1154 PM EDT Sun Sep 10 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT MONDAY
NIGHT...

* Winds...East winds increasing to 25 to 35 mph with gusts up to
  50 mph.

* Timing...The strongest winds are expected from late Monday 
  morning through Monday evening.

* Impacts...Weak trees and tree limbs could be blown down. 
  Larger trees could be uprooted where heavy rain falls. 
  Isolated power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds over 30 mph or gusts
over 45 mph are expected. Winds this strong can make driving
difficult...especially for high profile vehicles. Use extra
caution.

Secure any loose outside furniture and exercise caution doing any
outside activities.

&&

$$

17
398 
WWUS72 KILM 110812
NPWILM

URGENT - WEATHER MESSAGE
National Weather Service Wilmington NC
412 AM EDT Mon Sep 11 2017

...Strong winds today...

NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-112000-
/O.EXT.KILM.WI.Y.0002.000000T0000Z-170912T0600Z/
Robeson-Bladen-Columbus-Inland Pender-Coastal Pender-
Inland New Hanover-Coastal New Hanover-Inland Brunswick-
Coastal Brunswick-Marlboro-Darlington-Dillon-Florence-Marion-
Williamsburg-Inland Horry-Coastal Horry-Inland Georgetown-
Coastal Georgetown-
Including the cities of Lumberton, Elizabethtown, Bladenboro, 
Whiteville, Tabor City, Chadbourn, Lake Waccamaw, Burgaw, 
Surf City, Wilmington, Masonboro, Myrtle Grove, Ogden, 
Carolina Beach, Seagate, Boiling Spring Lakes, Leland, Shallotte,
Oak Island, Long Beach, Southport, Sunset Beach, Bennettsville, 
McColl, Hartsville, Darlington, North Hartsville, Dillon, 
Florence, Marion, Mullins, Kingstree, Conway, Red Hill, 
Myrtle Beach, Socastee, North Myrtle Beach, Garden City, 
Little River, Andrews, Georgetown, and Murrells Inlet
412 AM EDT Mon Sep 11 2017

...WIND ADVISORY NOW IN EFFECT UNTIL 2 AM EDT TUESDAY...

* Winds...East 20 to 30 mph with gusts up to 50 mph. The strongest
  winds are expected across northeast South Carolina.

* Timing...The strongest winds will occur from late Monday morning
  through Monday night.

* Impacts...Weak trees and tree limbs could be blown down. 
  Larger trees could be uprooted where heavy rain falls. 
  Isolated power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds over 30 mph or gusts
over 45 mph are expected. Winds this strong can make driving
difficult...especially for high profile vehicles. Use extra
caution.

Secure any loose outside furniture and exercise caution doing any
outside activities.

&&

$$

17
284 
WWUS72 KILM 111410
NPWILM

URGENT - WEATHER MESSAGE
National Weather Service Wilmington NC
1010 AM EDT Mon Sep 11 2017

...Strong winds today through this evening...

NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-120000-
/O.CON.KILM.WI.Y.0002.000000T0000Z-170912T0600Z/
Robeson-Bladen-Columbus-Inland Pender-Coastal Pender-
Inland New Hanover-Coastal New Hanover-Inland Brunswick-
Coastal Brunswick-Marlboro-Darlington-Dillon-Florence-Marion-
Williamsburg-Inland Horry-Coastal Horry-Inland Georgetown-
Coastal Georgetown-
Including the cities of Lumberton, Elizabethtown, Bladenboro, 
Whiteville, Tabor City, Chadbourn, Lake Waccamaw, Burgaw, 
Surf City, Wilmington, Masonboro, Myrtle Grove, Ogden, 
Carolina Beach, Seagate, Boiling Spring Lakes, Leland, Shallotte,
Oak Island, Long Beach, Southport, Sunset Beach, Bennettsville, 
McColl, Hartsville, Darlington, North Hartsville, Dillon, 
Florence, Marion, Mullins, Kingstree, Conway, Red Hill, 
Myrtle Beach, Socastee, North Myrtle Beach, Garden City, 
Little River, Andrews, Georgetown, and Murrells Inlet
1010 AM EDT Mon Sep 11 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT TUESDAY...

* Winds...East 20 to 30 mph with isolated gusts up to 50 mph.

* Timing...The strongest winds will occur this afternoon and
  tonight, and slightly favored over northeast South Carolina. 

* Impacts...Weak trees and limbs could be blown down. Larger 
  trees could be uprooted where heavy rain falls. Isolated power 
  outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds over 30 mph or gusts
over 45 mph are expected. Winds this strong can make driving
difficult...especially for high profile vehicles. Use extra
caution.

Secure any loose outside furniture and exercise caution doing any
outside activities.

&&

$$

8
621 
WWUS72 KILM 120354
NPWILM

URGENT - WEATHER MESSAGE
National Weather Service Wilmington NC
1154 PM EDT Mon Sep 11 2017

...Strong winds today through this evening...

NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-120600-
/O.CON.KILM.WI.Y.0002.000000T0000Z-170912T0600Z/
Robeson-Bladen-Columbus-Inland Pender-Coastal Pender-
Inland New Hanover-Coastal New Hanover-Inland Brunswick-
Coastal Brunswick-Marlboro-Darlington-Dillon-Florence-Marion-
Williamsburg-Inland Horry-Coastal Horry-Inland Georgetown-
Coastal Georgetown-
Including the cities of Lumberton, Elizabethtown, Bladenboro, 
Whiteville, Tabor City, Chadbourn, Lake Waccamaw, Burgaw, 
Surf City, Wilmington, Masonboro, Myrtle Grove, Ogden, 
Carolina Beach, Seagate, Boiling Spring Lakes, Leland, Shallotte,
Oak Island, Long Beach, Southport, Sunset Beach, Bennettsville, 
McColl, Hartsville, Darlington, North Hartsville, Dillon, 
Florence, Marion, Mullins, Kingstree, Conway, Red Hill, 
Myrtle Beach, Socastee, North Myrtle Beach, Garden City, 
Little River, Andrews, Georgetown, and Murrells Inlet
1154 PM EDT Mon Sep 11 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT TUESDAY...

* Winds...East 20 to 25 mph with gusts up to 45 mph.

* Timing...The strongest winds will occur over the next few hours
  before easing overnight.

* Impacts...Weak trees and limbs could be blown down. Larger 
  trees could be uprooted where heavy rain falls. Isolated power 
  outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds over 30 mph or gusts
over 45 mph are expected. Winds this strong can make driving
difficult...especially for high profile vehicles. Use extra
caution.

Secure any loose outside furniture and exercise caution doing any
outside activities.

&&

$$

17
847 
WWUS72 KILM 120558
NPWILM

URGENT - WEATHER MESSAGE
National Weather Service Wilmington NC
158 AM EDT Tue Sep 12 2017

NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-120700-
/O.EXP.KILM.WI.Y.0002.000000T0000Z-170912T0600Z/
Robeson-Bladen-Columbus-Inland Pender-Coastal Pender-
Inland New Hanover-Coastal New Hanover-Inland Brunswick-
Coastal Brunswick-Marlboro-Darlington-Dillon-Florence-Marion-
Williamsburg-Inland Horry-Coastal Horry-Inland Georgetown-
Coastal Georgetown-
Including the cities of Lumberton, Elizabethtown, Bladenboro, 
Whiteville, Tabor City, Chadbourn, Lake Waccamaw, Burgaw, 
Surf City, Wilmington, Masonboro, Myrtle Grove, Ogden, 
Carolina Beach, Seagate, Boiling Spring Lakes, Leland, Shallotte,
Oak Island, Long Beach, Southport, Sunset Beach, Bennettsville, 
McColl, Hartsville, Darlington, North Hartsville, Dillon, 
Florence, Marion, Mullins, Kingstree, Conway, Red Hill, 
Myrtle Beach, Socastee, North Myrtle Beach, Garden City, 
Little River, Andrews, Georgetown, and Murrells Inlet
158 AM EDT Tue Sep 12 2017

...WIND ADVISORY WILL EXPIRE AT 2 AM EDT EARLY THIS MORNING...

Gusty east to northeast winds have subsided in the past few 
hours, and are no longer creating hazardous conditions. A few 
wind gusts up to 30 mph are still possible overnight but 
conditions will continue to improve through Tuesday morning.

$$

17

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this wind advisory went out at Sep 10, 1:55 AM EDT, 1 hour 49 minutes earlier.

Area forecast discussion, Sep 10, 1:55 AM EDT, 1 hour 49 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
155 AM EDT Sun Sep 10 2017

.SYNOPSIS...
High pressure will bring dry weather into Sunday. The most
significant impacts across the Carolinas from Hurricane Irma
are expected late Sunday night through Monday night. Coastal
flooding is possible during the time of high tide. Periods of
heavy rain may produce some flooding and there is a small risk
for tornadoes. Long period swell generated by Hurricanes Irma
and Jose will continue to produce dangerous beach conditions and
hazardous marine conditions through the weekend and well into
next week.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
AS OF 630 PM Saturday...No major changes to the forecast track
of Hurricane Irma with the latest update. Locally, that means no
changes were made to the forecast with the latest issuance.
Expect a steady NE breeze overnight with a steadily
increasing/thickening cirrus deck through the period. Previous
discussion follows:

All eyes are focused on Hurricane Irma between Cuba and the
Florida Keys. Models have shifted a little westward again, with
a predicted storm track through Sunday near the southwest
Florida Gulf coast.

1032 mb high pressure over the Great Lakes is feeding cooler and
relatively dry air southward into the Carolinas. With the exception
of a few stratocumulus at the top of the boundary layer, the
atmosphere remains very dry with precipitable water values only 0.5
to 1.0 inch. Lows tonight ranging from the mid 50s inland to around
60 on the beaches are below normal, and are mainly due to the
northern source region for this incoming airmass.

A band of cirrus streaming north of Irma currently sits
just off the Carolina coast, but should build more westward tonight
and particularly Sunday as Irma also moves westward. This cirrus has
the potential to be quite dense given model relative humidity progs
above 400 mb plus a favorably positioned jet streak off the Mid-
Atlantic coast, and I have increased opaque sky cover forecasts
considerably from the previous forecast. This cloud cover should
hold high temperatures down on Sunday, and our latest forecast highs
are only in the mid 70s. Breezy northeast winds will continue all of
tonight at the beaches, and will redevelop inland on Sunday after
sunrise. Expect gusts of 25-30 mph, perhaps reaching 35-40 mph near
the beaches.

With a deep, dry atmosphere continuing between meager surface
moisture and the cirrus aloft, there is very little potential for
shower activity on Sunday. PoPs have been removed through 7 PM
Sunday evening before better low-level moisture begins to swing
onshore.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH MONDAY NIGHT/...
As of 300 PM Saturday...Not really a lot of change to the short term
forecast. The area will see the brunt of the peripheral impacts of
what is expected to tropical storm and tropical depression Irma
through Tuesday morning. We are still carrying categorical pops for
much of the period with the highest values between about 15-21 UTC
Monday. The storm prediction center has all of the area highlighted
in a marginal risk for brief tornadoes. Total QPF amounts are still
somewhat uncertain as the dry air wrapping around the system could
limit them somewhat, however a range of 2-4 inches still looks good
with some isolated higher amounts possible south.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
As of 300 PM Saturday...Outside of a quiet period Tuesday night
and Wednesday, the extended period will largely be unsettled.  High
pops are in place for Tuesday expecting the last of Irma's rainbands
to affect the area.  Wednesday night through Saturday, an upper
trough will keep a chance of showers and storms in the forecast.
Max temperatures will slowly moderate through the period from the
lower 80s Tuesday to mid 80s by Saturday. Lows will generally be
in the mid to upper 60s with lower 70s nearer the coast.

&&

.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
As of 06Z...VFR through the valid period but concerns for aviation
will increase as winds become strong today.

Hurricane Irma approaching FL this morning is combining with strong
high pressure ridging down from the Great Lakes to produce a tight
gradient and gusty NE winds. Winds this morning around 10 kts with
higher gusts will jump quickly after sunrise to 15-20 kts with gusts
20-30 kts, highest at the coastal terminals, while maintaining a NE
direction with little fluctuation. Even after nightfall winds will
continue to strengthen, and a LLJ of up to 50 kts is possible by 06Z
Monday, but enough of this will continue to mix down that LLWS is
not forecast. High level cirrus will overspread the terminals and
lower while becoming dense, and OVC VFR is expected. Low level
moisture will begin to increase tonight, and although any rain is
expected to hold off until just beyond this valid period, some 3-4
kft stratocu is likely to advect onshore creating lowered cigs late,
especially at the coast.

Extended Outlook...Periods of MVFR/IFR ceilings and
visibilities are anticipated along with NE/E winds gusting over
40 knots through early Tuesday. Winds will ease late Tuesday,
with VFR developing for Wed/Thu.

&&

.MARINE...
NEAR TERM /THROUGH SUNDAY/...
As of 630 PM Saturday...Latest obs continue to show very
dangerous conditions for marine interests, with 6 to 9 ft of
seas and winds of 20 to 30 kts. Small craft advisory continues
as before, with a gale warning taking over at midnight. Previous
discussion follows:

1032 mb high pressure over the Great Lakes contrasts very
strongly with 941 mb Hurricane Irma between Cuba and Florida.
This 91 mb pressure difference will generate a large area of
strong northeast to east winds along the Southeast and Mid-
Atlantic coast tonight, strengthening on Sunday. Solid Small
Craft Advisory conditions are ongoing already, and we anticipate
wind speeds to increase to near gale force by late tonight or
Sunday morning. A Gale Warning will remain in effect this this
potential.

Despite all the wind, only about half of the wave energy currently
out there is wind wave. The other half consists of a powerful
southeasterly swell laid down by Hurricane Irma 36-48 hours ago.
Spectral wave data from the Frying Pan Shoals buoy indicates dual
peaks in wave energy at 12 seconds (swell) and 7 seconds (wind
wave). Dangerous sea heights will continue through tonight and into
Sunday.

SHORT TERM /SUNDAY NIGHT THROUGH MONDAY NIGHT/...
As of 300 PM Saturday...Fairly straight forward forecast for the
coastal waters with a gale warning through the period. The strongest
winds will occur between 12-18 UTC Monday with almost 40 knots
sustained across the southern waters with near 30 knots across the
northern waters. There will be higher gusts throughout of course.
Wind direction will be mostly from the northeast but turn quickly
to the southeast by Tuesday morning. Robust seas throughout with
9-12 feet.

LONG TERM /TUESDAY THROUGH THURSDAY/...
As of 300 PM Saturday...Winds and seas will be on the wane
through the period with S winds of 15 to 20 KT at the onset
expected to diminish to 10 to 15 KT by Tuesday night and continue
through the period from the SW quadrant.  Seas of 6 to 9 FT early
Tuesday will diminish to 2 to 3 FT by Wednesday night and continue
into Thursday.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...High Rip Current Risk through this evening for SCZ054-056.
NC...High Rip Current Risk through this evening for NCZ106-108-110.
MARINE...Gale Warning until 6 AM EDT Tuesday for AMZ250-252-254-256.

&&

SYNOPSIS...99
NEAR TERM...REK/JDW
SHORT TERM...SHK
LONG TERM...RAN
AVIATION...JDW
MARINE...REK/JDW/SHK/RAN
Hazardous weather outlook, Sep 10, 12:09 AM EDT, 3 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington NC
1209 AM EDT Sun Sep 10 2017

NCZ087-096-099-105-109-SCZ017-023-024-032-033-039-053-055-110415-
Robeson-Bladen-Columbus-Inland Pender-Inland Brunswick-Marlboro-
Darlington-Dillon-Florence-Marion-Williamsburg-Inland Horry-
Inland Georgetown-
1209 AM EDT Sun Sep 10 2017

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The center of Hurricane Irma will remain well to our southwest, but
easterly winds of 25 to 35 mph with gusts to 45 mph will be possible
Monday. Widespread rainfall amounts of 2 to 4 inches are expected and
may lead to localized flooding in poor drainage areas.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

NCZ106-108-110-SCZ054-056-110415-
Coastal Pender-Coastal New Hanover-Coastal Brunswick-Coastal Horry-
Coastal Georgetown-
1209 AM EDT Sun Sep 10 2017

...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Rip Current Risk.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The center of Hurricane Irma will remain well to our southwest, but
easterly winds of 25 to 35 mph with gusts to 45 mph will be possible
Monday. These onshore winds will create tides 1.5 to 3.0 feet above
normal, and minor to moderate coastal flooding is expected. The
highest tide levels should occur during Monday's noon and late
evening high tides, but some tidal flooding could develop during high
tides as soon as Sunday.

Widespread rainfall amounts of 2 to 4 inches are expected
and may lead to localized flooding in poor drainage areas. Isolated
tornadoes could also develop on the outer periphery of Irma's
circulation.

A high risk of rip currents will continue Sunday and Monday, along
with the potential of large, dangerous surf.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

AMZ250-252-254-256-110415-
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
1209 AM EDT Sun Sep 10 2017

...GALE WARNING IN EFFECT UNTIL 6 AM EDT TUESDAY...

This Hazardous Weather Outlook is for The adjacent Coastal Waters.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

NCZ107-110415-
Inland New Hanover-
1209 AM EDT Sun Sep 10 2017

This Hazardous Weather Outlook is for southeast North Carolina.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The center of Hurricane Irma will remain well to our southwest, but
easterly winds of 25 to 35 mph with gusts to 45 mph will be possible
Monday. Widespread rainfall amounts of 2 to 4 inches are expected
and may lead to localized flooding in poor drainage areas. Isolated
tornadoes could also develop on the outer periphery of Irma's
circulation.

Along the lower Cape Fear River, tides should increase to 1.5
to 2.5 feet above normal, and minor to moderate coastal flooding is
expected. The highest tide levels should occur during Monday's
afternoon high tide and during both of Tuesday's high tides, but
some tidal flooding could develop as soon as Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

17

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 10, 1:20 PM EDTCoastal Flood WatchILMBrunswick15 hr
Sep 10, 1:20 PM EDTCoastal Flood AdvisoryILMBrunswick, New Hanover, Pender27 hr
Sep 10, 5:35 PM EDTHigh Surf AdvisoryILMNew Hanover, Pender41 hr

Nearby

Wind Advisories in South Carolina, 2017Wind Advisories in North Carolina, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.